The weighted-volume derivative of a space-filling diagram Journal Article

Author(s): Edelsbrunner, Herbert; Koehl, Patrice
Article Title: The weighted-volume derivative of a space-filling diagram
Abstract: Computing the volume occupied by individual atoms in macromolecular structures has been the subject of research for several decades. This interest has grown in the recent years, because weighted volumes are widely used in implicit solvent models. Applications of the latter in molecular mechanics simulations require that the derivatives of these weighted volumes be known. In this article, we give a formula for the volume derivative of a molecule modeled as a space-filling diagram made up of balls in motion. The formula is given in terms of the weights, radii, and distances between the centers as well as the sizes of the facets of the power diagram restricted to the space-filling diagram. Special attention is given to the detection and treatment of singularities as well as discontinuities of the derivative.
Journal Title: PNAS
Volume: 100
Issue 5
ISSN: 1091-6490
Publisher: National Academy of Sciences  
Date Published: 2003-03-04
Start Page: 2203
End Page: 2208
DOI: 10.1073/pnas.0537830100
Open access: no
IST Austria Authors
Related IST Austria Work